MedElevator Войти в исследования
← Поиск публикаций
Journal of pharmacy practice · 2016

Possible Trimethoprim-Sulfamethoxazole-Induced Hemolytic Anemia: A Case Report.

Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Williams Montgomery F, Doss Emily P, Montgomery Maggie

Аннотация

OBJECTIVE: To report a case of hemolytic anemia in a patient who received trimethoprim/sulfamethoxazole (TMP-SMX) for a urinary tract infection (UTI).

SUMMARY: A 47-year-old woman recently diagnosed with uncomplicated UTI received 3 doses of TMP-SMX. She developed yellowing of the skin and eyes, lethargy, mild abdominal pain, and dry mucous membranes. Laboratory testing demonstrated significant anemia with red blood cells (RBCs) of 1.99, hemoglobin (Hgb) of 6.3 g/dL, and hematocrit (Hct) of 18.1%. TMP-SMX was immediately discontinued. The patient was given methylprednisolone 60 mg intravenously (IV) followed by oral steroids and infused with 3 units of packed RBCs over the course of a 10-day inpatient admission. On discharge, the patient continued oral steroids. Outpatient follow-up indicated Hgb of 11.0 g/dL and Hct of 32.7%, 41 days after hospital discharge. Utilizing the Naranjo adverse drug reaction probability scale, there is a probable association between the patient's hemolytic anemia and TMP-SMX.

CONCLUSION: We report a case of hemolytic anemia resulting from the use of TMP-SMX. Although this is a rare adverse effect, clinicians should be aware of the signs and symptoms of hemolytic anemia, and so appropriate treatment can be administered should it occur.

Предметные рубрики MeSH